Illinois, 2006

Damaging Wind in Illinois, May 29, 2006

May 29, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 29, 12:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, May 29, 12:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT MON MAY 29 2006

.DISCUSSION...
A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE
COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT
PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND
ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE
SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN.
THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY
MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX
PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA
SOMETIME ON THURSDAY.

ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST
IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND
CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING
THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY
AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER
SUNSET.

UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE
BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE.
BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM
HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY
NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT.

IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND
THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY
EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS
ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS.
UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE
WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT
IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE
WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO
THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH
SATURDAY.

&&

.AVIATION...
FOR THE 18 TAFS...
HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD.
TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH
AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED
TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC
WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL
DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE
EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD
14Z.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 29, 2:34 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT MON MAY 29 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
334 PM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS
TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS
ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH
SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT
AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME...
NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH
AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND
GUSTS TO 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

The radar

The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
May 29, 3:00 PM CST
Where
Adams County, Quincy
Measured
60 kt (69 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
39.933, -91.400

Several large trees and power poles were blown down on the east side of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510519.